Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds - Lipodystrophy worries
Sep 7, 2011

Am about to start meds. As i'm resistant to certain types the combo I've been prescribed is: 2x darunavir (400mg), Ix ritonavir (100MG), 2x 3TC and 1x nevirapine. My biggest fear is lipodystrophy and has actually stopped me from starting meds in the past. Are any of the drugs in my combo likely to cause this condition?

Response from Dr. Henry

There is little published data to my knowledge about rates of fat distribution problems on a regimen containing ritonavir/darunavir + nevirapine. Aging, lower CD4 count, time with HIV are all factors that can increase risk for fat problems so effective treatment of HIV in the balance usually can help minimize problems if regimen is relatively fat friendly (your regimen would be judged fat friendly by me in the absence of much published data or experience). Many patients gain weight (5-10 pounds) after starting effective HIV meds over the first year or so--exercise/diet can help some. KH



Previous
creatine interactions with retrovirals???
Next
legal problems due to angry black out with Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement